Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Wave interactions and stability of the Riemann solution for a strictly hyperbolic system of conservation laws


Authors: Anupam Sen, T. Raja Sekhar and V. D. Sharma
Journal: Quart. Appl. Math. 75 (2017), 539-554
MSC (2010): Primary 35L45, 35L65, 58J45; Secondary 35Q35, 35L67
DOI: https://doi.org/10.1090/qam/1466
Published electronically: March 15, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this article, we study the interaction of delta shock waves for the one-dimensional strictly hyperbolic system of conservation laws with split delta function. We prove that Riemann solutions are stable under local small perturbations of the Riemann initial data. The global structure and large time asymptotic behaviour of the perturbed Riemann solutions are constructed and analyzed case by case.


References [Enhancements On Off] (What's this?)

  • [1] Alberto Bressan, Hyperbolic systems of conservation laws, Oxford Lecture Series in Mathematics and its Applications, vol. 20, Oxford University Press, Oxford, 2000. The one-dimensional Cauchy problem. MR 1816648
  • [2] Xiao Chen and Yuxi Zheng, The interaction of rarefaction waves of the two-dimensional Euler equations, Indiana Univ. Math. J. 59 (2010), no. 1, 231-256. MR 2666479, https://doi.org/10.1512/iumj.2010.59.3752
  • [3] Constantine M. Dafermos, Hyperbolic conservation laws in continuum physics, 3rd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 325, Springer-Verlag, Berlin, 2010. MR 2574377
  • [4] Grey Ercole, Delta-shock waves as self-similar viscosity limits, Quart. Appl. Math. 58 (2000), no. 1, 177-199. MR 1739044, https://doi.org/10.1090/qam/1739044
  • [5] V. G. Danilov and V. M. Shelkovich, Delta-shock wave type solution of hyperbolic systems of conservation laws, Quart. Appl. Math. 63 (2005), no. 3, 401-427. MR 2169026, https://doi.org/10.1090/S0033-569X-05-00961-8
  • [6] V. G. Danilov and V. M. Shelkovich, Dynamics of propagation and interaction of $ \delta $-shock waves in conservation law systems, J. Differential Equations 211 (2005), no. 2, 333-381. MR 2125546, https://doi.org/10.1016/j.jde.2004.12.011
  • [7] Brian T. Hayes and Philippe G. LeFloch, Measure solutions to a strictly hyperbolic system of conservation laws, Nonlinearity 9 (1996), no. 6, 1547-1563. MR 1419460, https://doi.org/10.1088/0951-7715/9/6/009
  • [8] Barbara Lee Keyfitz, Conservation laws, delta-shocks and singular shocks, Nonlinear theory of generalized functions (Vienna, 1997) Chapman & Hall/CRC Res. Notes Math., vol. 401, Chapman & Hall/CRC, Boca Raton, FL, 1999, pp. 99-111. MR 1699874
  • [9] Barbara Lee Keyfitz and Herbert C. Kranzer, Spaces of weighted measures for conservation laws with singular shock solutions, J. Differential Equations 118 (1995), no. 2, 420-451. MR 1330835, https://doi.org/10.1006/jdeq.1995.1080
  • [10] Marko Nedeljkov, Delta and singular delta locus for one-dimensional systems of conservation laws, Math. Methods Appl. Sci. 27 (2004), no. 8, 931-955. MR 2055283, https://doi.org/10.1002/mma.480
  • [11] Marko Nedeljkov, Singular shock waves in interactions, Quart. Appl. Math. 66 (2008), no. 2, 281-302. MR 2416774, https://doi.org/10.1007/s00205-009-0281-2
  • [12] M. Nedeljkov and M. Oberguggenberger, Interactions of delta shock waves in a strictly hyperbolic system of conservation laws, J. Math. Anal. Appl. 344 (2008), no. 2, 1143-1157. MR 2426339, https://doi.org/10.1016/j.jmaa.2008.03.040
  • [13] Vishnu D. Sharma, Quasilinear hyperbolic systems, compressible flows, and waves, Chapman & Hall/CRC Monographs and Surveys in Pure and Applied Mathematics, vol. 142, CRC Press, Boca Raton, FL, 2010. MR 2668539
  • [14] Chun Shen and Meina Sun, Stability of the Riemann solutions for a nonstrictly hyperbolic system of conservation laws, Nonlinear Anal. 73 (2010), no. 10, 3284-3294. MR 2680022, https://doi.org/10.1016/j.na.2010.07.008
  • [15] Meina Sun, Interactions of delta shock waves for the chromatography equations, Appl. Math. Lett. 26 (2013), no. 6, 631-637. MR 3028067, https://doi.org/10.1016/j.aml.2013.01.002
  • [16] De Chun Tan, Tong Zhang, and Yu Xi Zheng, Delta-shock waves as limits of vanishing viscosity for hyperbolic systems of conservation laws, J. Differential Equations 112 (1994), no. 1, 1-32. MR 1287550, https://doi.org/10.1006/jdeq.1994.1093
  • [17] E. Yu. Panov and V. M. Shelkovich, $ \delta '$-shock waves as a new type of solutions to systems of conservation laws, J. Differential Equations 228 (2006), no. 1, 49-86. MR 2254184, https://doi.org/10.1016/j.jde.2006.04.004

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35L45, 35L65, 58J45, 35Q35, 35L67

Retrieve articles in all journals with MSC (2010): 35L45, 35L65, 58J45, 35Q35, 35L67


Additional Information

Anupam Sen
Affiliation: Department of Mathematics, Indian Institute of Technology Kharagpur, Kharagpur-2, India
Email: sen.anupam123@gmail.com

T. Raja Sekhar
Affiliation: Department of Mathematics, Indian Institute of Technology Kharagpur, Kharagpur-2, India
Email: trajasekhar@maths.iitkgp.ernet.in

V. D. Sharma
Affiliation: Department of Mathematics, Indian Institute of Technology Bombay, Mumbai-76, India
Email: vsharma@math.iitb.ac.in

DOI: https://doi.org/10.1090/qam/1466
Keywords: Delta shock wave, delta contact discontinuity, wave interactions, Riemann problem, split delta function
Received by editor(s): October 6, 2016
Received by editor(s) in revised form: February 5, 2017
Published electronically: March 15, 2017
Article copyright: © Copyright 2017 Brown University

American Mathematical Society